MAUDE Adverse Event Report: ARTHREX, INC. PROXIMAL HUMERAL PLATE, 8 HOLE; FIXATN NAIL/BLADE/PLATE COMBO

ARTHREX, INC. PROXIMAL HUMERAL PLATE, 8 HOLE; FIXATN NAIL/BLADE/PLATE COMBO
Model Number PROXIMAL HUMERAL PLATE, 8 HOLE
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 10/27/2023, it was reported by a sales representative via email that a 3012-008 proximal humeral plate distal locking holes seemed to be crossed-threaded and did not accept multiple 8114-028 cortical screws.When the screws were implanted, they would spin in place and went right through the plate.This was discovered during a proximal humeral fracture procedure on 10/24/2023.Additional information received on 10/30/2023: the case was completed using a 3012-011 proximal humeral plate with multiple 8114-028 cortical screws.
 
Additional Manufacturer Narrative
The complaint is confirmed.One unpacked 3012-008 proximal humeral plate, 8-hole, batch 180576, was received for evaluation.Visual inspection found nicks, bends, and damage on the threads of the screw holes.It was noted that one threaded hole lost its geometry because of a missing piece.The most likely cause for the reported failure is a user error.It is possible that the incorrect screw size was used or the screw insertion angle was wrong.When two devices are intended to be threaded together, ensure they are fully engaged before use.

Brand Name
PROXIMAL HUMERAL PLATE, 8 HOLE
Common Device Name
FIXATN NAIL/BLADE/PLATE COMBO
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18192114
Report Number1220246-2023-08879
Device Sequence Number7237991
Product Code HRS
UDI-Device Identifier00848665006360
UDI-Public00848665006360
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPROXIMAL HUMERAL PLATE, 8 HOLE
Device Catalogue Number3012-008
Device Lot Number180576
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer10/27/2023
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown